MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 5243
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the male external catheters were faulty, as it was rolling them on and getting crumpled up.Also it was causing air bubbles on one side and had a difficult time to remove them with the adhesive remover spray.
 
Event or Problem Description
It was reported that patient ordered male external catheters which were faulty, as it was rolling them on they kept getting crumpled up, causing air bubbles on one side and then had a difficult time removing them with the adhesive remover spray.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿viscometer failure or mechanical failure¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled collar around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal dispose by placing the used catheter into a waste container." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
SPIRIT HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12035464
Report Number1018233-2021-03662
Device Sequence Number1376922
Product Code NNX
UDI-Device Identifier00801741071560
UDI-Public(01)00801741071560
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2025
Device Model Number5243
Device Catalogue Number35301
Device Lot NumberJUEX0242
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;